HEAVY FEELING IN MY CHEST.

I'm 7 weeks from my surgery. I felt like I was doing really well and my Dr. referred me to Cardiac rehab. For the past 2 weeks I've been having a heavy feeling in my chest, light headed and shortness of breath. Cardio rehab nurse sent me right over to the ER on Wednesday. Spent 6 hours there. They did 2 EKGs and 2 sets of blood work and x-ray. All was OK, no issues. I only have a little fluid in my lung. ER doctor did not feel that this was a problem. Has any one had a similar issue with these symptoms. I have an appointment with my cardiologist next week. Can't go back to rehab till he says ok.

Report post

21 replies. Join the discussion

Do these feelings come on and go away or do they hang around for a long time? I have had all of those symptoms at times and still do , I am 4 and 1/2 months out. I believe a lot of my symptoms are brought on by anxiety. I am thinking about asking the doc to give me a rx for this. Hope all is well.

Report post

Have your pharmacist check all your meds. The two key words are phamacist (not tech) and ALL meds.

Report post

I am a little over 4 weeks out from4X CABG and have some fluid in my lungs which has caused some shortness of breath and light headness as well. Dr temporarily put me on a low dose of Lasiks to see if that helps. I started cardiac rehab yesterday and they did not stop it because of the fluid but I have not had the heavy feeling in my chest. The Dr also said to make sure I am up and walking (which I have been). It can be a scary feeling.

Report post

Yes, as Ajoff says, fluid on lungs can cause that heavy feeling in your chest. Did the doc put you on Lasix? Can't imagine them finding fluid on the lungs as not a problem. It is a problem that can be corrected to be sure but nevertheless, still a problem. If you still have your little breathing thing they sent you home with try to use it OFTEN. I experienced something similar to that but it wasn't until after I had my AAA endovascular aneurysm repair done and I think I was just freaking a little bit. Never experienced the fluid on the lungs so take care of yourself and don't hesitate to ask those docs ANY questions/fears you may be experiencing .... that is what they are there for!!

Keep us posted.

Kat

Report post

I am almost 4 months from CABG X 4 and I periodically get the same heavy feeling. it appears to come on during periods of anxiety and stress. I have not spoken to my cardiologist about it!!!!

Report post

Does anyone get pain in their chest when taking a deep breath? I'm 12 weeks from CABGX4 and have had this the last 2 days. No pain otherwise. Thanks for your input!

Report post

I still get the heavy feeling, especially when I lay on my left side, but also for no apparent reason at all. I think it's all part of the healing process. I keep thinking, well, 6 months out, I'm healed, then I remember the surgeon saying a year or so...so far, she's been right.

Report post

Google anterior intercoastal nerve damage and see if this discribes your pain. It's apparently nerve damage to your chest after cabg.
Tom

Report post

Sandy - Keep a check on that and if it doesn't subside by next week, call the doc. I don't like the sound of that.

kat

Report post

I plan on calling him if it isn't improving next week. I really am thinking I may have done strained something....the only thing I can think of is pulling the solar cover off the pool, which wasn't heavy, but cumbersome....thanks Kat.

Report post

Not sure if you were talking to me Tom....couldn't really find anything to pinpoint how the pain feels....but somehow not thinking it's nerves, it feels like a bruise almost, that when you touch it, it hurts, and rather this is when I breathe in it hurts.

Report post

Hope you haven't bruised one of your ribs Sandy .... but perhaps you did strain something. Sometimes it doesn't really matter how heavy something is, just the awkward movement ... take care hon

kat

Report post

I had an endo ACAB 60% plus stent 95%, was OK for the first week and then the breathlessness started. Its 9 weeks post now, and the level of breathlessness varies. Of late I am also getting a heavy chest as well. Am going for another angiogram next week and feel very tearful at times, any advice will be appreciated.

Report post

Have you been to a pulmonary doc yet? I had CABGX3 10mos ago and had a damaged phrenic nerve during surgery and have been breathless ever since.

Report post

Oh Ike7 honey, tearfulness is absolutely normal. Just about the time you think you are going to be okay in your recovery and then you start to experience some new weird symptom (and we all have) then to have to go through some scary procedure, well, I think tearfulness is understandable. Anxiety is commonplace in folks with our issues and sometimes it becomes necessary to talk to your doc about some meds to ease this. If you can get by without it and work through it that is great but if not, talk to your doc. I had horrific nightmares and still suffer from periodic panic attacks to which unfortunately my GP does not like Xanax which in my opinion, and I've tried numerous different drugs, is the best. Xanax does not interfere with other drugs and acts fairly quickly to ease off those awful feelings bringing you to a very calm place. The thing I like the most about xanax is you do not have to take it unless you need it. I absolutely HATE having to take something every day. Last drug they had me on, "Risperdone" I think, and it was awful. Big side effect - weight gain - oh gee thanks doc. Then I went to a website to read the ratings from patients who had taken it and this was the response that sticks out in my mind "Well, I did gain 30 lbs in 3 mos.; however, I don't hear the voices nearly as often as I used to." Huh? I mean really? Needless to say I threw that script AWAY ... Having the emotions that tend to go up and down in no way means we are weak ..... just means we're human.

Take care my friend.

Kat

Report post

Katierose:
Risperdone is an antipsychotic drug for people who hear voices or suffer from schizophrenia. It is the last drug in the world I would prescribe for panic attacks. Xanax is the most appropriate but you have to use it judiciously as you can easily become dependent on it which will lead to increasing your dose. You are correct that antipsychotic drugs like risperdone lead to metabolic syndrome that includes weight gain.hypertension,diabetes etc

DrHal

Report post

Drhal - Yes I know there is a fear of addiction with Xanax and quite frankly I'm a little peeved at us normal people having to pay the price for those who abuse certain drugs. I have been prescribed Xanax at several different times in my life and honestly, two of those times I had as many as three or four refills left and never finished them. I think the biggest problem more than likely stems from certain drugs being "over prescribed" in the past. Now you have to sign your life away just to get a real prescription of Sudafed. Such is the world I suppose. Once I did the research and found Risperdone to be an antiphychotic I thought my doc had lost her mind and this is hard for me because she is a VERY GOOD doctor and I have always trusted her impeccably. Not sure why she is so anti-Xanax but oh well .... I never even used to take a whole 5 mg pill, I would always cut them in half so it isn't like I'm a risk for addiction. My heart surgeon had me on a script for 2.5 mg which worked fine but of course I no longer see him. I just find that "if you need it" Xanax always worked very well for me and thank goodness I never had to take it very often.

I know of many people who use Xanax so if I was so inclined I'm sure I could find a doc who would prescribe it to me but the panic attacks have subsided a little and honestly the Risperdone when I did give it a try didn't even take effect until long after the panic attack at subsided so, what's the point? Then after doing some research, well, now I sit down, take deep breaths and wait for it to hopefully stop. Sometimes when you are out in a crowd that isn't as easy as it sounds but usually happens to me at night. LOL what's a girl to do?

Thanks for the info,

Kat

Report post

I HAD CABGX3 14 MONTHS BACK. JUST LATELY I FEEL HEAVY CHEST WHEN I GO FOR A WALK IN THE MORNING.AFTER 12 MINUTES THIS FEELING COMES IF I TAKE REST FOR A FEW SECONDS IT GOES. I DO SOME OTHER EXERCISES IN THE GYM AND HAVE NO PROBLEM.DOCTOR SUGGESTED TO INCREASE YHE STRENGH OF BETA BLOCKER WHICH I HAVE NOT CHANGED YET.IS IT NORMAL OR MY ANXIETY OR SOMETHING SERIOUS?

Report post

Oh Sewadar - I'm afraid that is more of a question for your doc than for us..... you know your body and only your doc I think can answer this one.

kat

Report post

Katierose
The other useful thing for panic attacks is to
Breath into a paper bag for 5 minutes
which will help adjust your body chemistry
By rebreathing co2.
Drhal

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders